Alert archive / Missouri / Special Weather Statements in 2012
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Jul 29, 2012, 7:02 PM CDT for Pulaski County, Missouri. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2012, 7:02 PM CDT (00:02 UTC)
- Expired
- Jul 29, 2012, 7:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Springfield, MO
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 109 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 7:10 PM CDT | TSTM WND DMG | 2 S Stoutland, MO | 20 TO 25 LARGE TREES DOWNED ALONG STARLING DRIVE. AN OUTBUILDING WAS DESTROYED AND A BARN LOST A PORTION OF ITS ROOF. TIME OF EVENT ESTIMATED. |
| Jul 29, 7:10 PM CDT | TSTM WND DMG | 5 Se Stoutland, MO | DAMAGE OCCURRED ALONG THE PULASKI AND LACLEDE COUNTY LINE STARTING ONE MILE WEST OF MILE MARKER 145 ON I-44. ON HEARTWOOD ROAD MULTIPLE POWERLINES WERE DOWN. JUST TO THE SOUTHEAST A 10 BY 6 FT PORCH WAS DAMAGED. ON SPRING ROAD NEAR THE GASCONADE RIVER...TWENTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 599 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2969 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
480
WWUS83 KSGF 300002
SPSSGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
702 PM CDT SUN JUL 29 2012
MOZ070-081-300030-
LACLEDE MO-PULASKI MO-
702 PM CDT SUN JUL 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LACLEDE AND
SOUTHWESTERN PULASKI COUNTIES UNTIL 730 PM CDT...
AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES EAST OF STOUTLAND...OR 14 MILES NORTHEAST
OF LEBANON...MOVING SOUTHEAST AT 20 MPH. WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE LAQUEY...SOUTHWESTERN FORT LEONARD WOOD
AND STOUTLAND.
INTERSTATE 44 BETWEEN MILE MARKERS 138 AND 149 WILL ALSO BE IMPACTED
BY THIS STORM.
LAT...LON 3772 9214 3757 9231 3779 9254 3783 9249
3783 9246 3785 9242
TIME...MOT...LOC 0002Z 319DEG 17KT 3779 9245
$$
GRIFFINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jul 29, 3:59 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 29, 3:59 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
359 PM CDT SUN JUL 29 2012
.DISCUSSION...
SCORCHING HOT CONDITIONS LOOK TO PERSIST AS WE START OFF THE WORK
WEEK. TEMPERATURES AND FIRE WEATHER WERE THE MAIN FORECAST
CONCERNS FOR THIS FORECAST PACKAGE. THERE STILL REMAINS AT LEAST
MARGINAL CONVECTIVE POTENTIAL...HOWEVER MOST LOCATIONS WILL REMAIN
DRY THROUGH AT LEAST MIDWEEK.
TEMPERATURE TRENDS HAVE BEEN VERY INTERESTING TODAY TO SAY THE
LEAST. CLOUDS AND SOME PRECIPITATION INITIALLY KEPT PORTIONS OF
THE EASTERN MISSOURI OZARKS A BIT COOLER INTO EARLY THIS
AFTERNOON. MEANWHILE...AN EASTWARD MOVING SURFACE TROUGH HAS ALSO
SERVED AS A DEMARCATION ZONE BETWEEN TEMPERATURES WELL INTO THE
TRIPLE DIGITS...AND TEMPERATURES IN THE MIDDLE 90S TO AROUND 100
DEGREES. THE HOTTEST TEMPERATURES THIS AFTERNOON HAVE OCCURRED TO
THE WEST OF THIS TROUGH. JOPLIN HAS ALREADY BEAT ITS DAILY RECORD
WITH ITS HIGH SO FAR TODAY AT 107. SPRINGFIELD HAS ALSO TIED A
RECORD AT 106. A FEW HIGH BASED STORMS HAVE POPPED UP NEAR THAT
SURFACE TROUGH. ALTHOUGH INSTABILITY IS NOT ALL THAT
GREAT...INVERTED-V PROFILES WILL SUPPORT LOCALLY GUSTY WINDS.
THAT CONVERGENCE ZONE WILL CONTINUE TO SLOWLY SHIFT EAST TONIGHT.
WE MAY SEE A FEW SHOWERS AND STORMS THIS EVENING ACROSS THE
EASTERN MISSOURI OZARKS...OTHERWISE CONDITIONS LOOK DRY. WE WILL
SEE A SECOND SURFACE TROUGH THEN DROP SOUTH ACROSS THE AREA ON
MONDAY. A WEAK SYNOPTIC SHORT WAVE TROUGH WILL ALSO DROP SOUTHEAST
INTO NORTHERN AND EVENTUALLY CENTRAL MISSOURI. ALTHOUGH
INSTABILITY WILL AGAIN BE LIMITED...FELT IT WAS BEST TO INSERT
SLIGHT CHANCE POPS AREA-WIDE. TEMPERATURES WILL BE FAIRLY SIMILAR
TOMORROW OVER MOST OF THE AREA...WITH ONE DIFFERENCE BEING THAT
MOST AREAS OF THE EASTERN OZARKS WILL LIKELY HIT THE CENTURY
MARK. FIRE WEATHER WILL ALSO BE A BIG CONCERN AS GUSTY NORTHWEST
WINDS DEVELOP BEHIND THAT TROUGH. PLEASE SEE THE FIRE WEATHER
DISCUSSION BELOW FOR MORE DETAILS.
THE LARGE SCALE PATTERN WILL THEN CHANGE VERY LITTLE THROUGH THE
MIDDLE OF THIS WEEK. VERY HOT CONDITIONS WILL CONTINUE WITH JUST A
SLIGHT CHANCE FOR A SHOWER OR THUNDERSTORM. WE WILL LIKELY NEED TO
EXTEND THE HEAT ADVISORY OVER MUCH...IF NOT ALL OF THE AREA. LONG
WAVE AND SYNOPTIC SCALE CHARTS THEN INDICATE THAT THE UPPER LEVEL
RIDGE RESPONSIBLE FOR THE HEAT MAY BEGIN TO SHIFT A BIT WEST LATE
THIS WEEK. THIS MAY OPEN THE DOOR FOR SLIGHTLY BETTER CHANCES OF
CONVECTION...AND PERHAPS SLIGHTLY COOLER TEMPERATURES.
SCHAUMANN
&&
.AVIATION...
FOR THE 18Z TAFS...
GENERALLY VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS AND BEYOND
AS EXTREMELY WARM CONDITIONS CONTINUE AT THE TERMINALS. THE MAIN
CONCERN WILL BE LLWS LATE TONIGHT...AS A WESTERLY LOW LEVEL JET
DEVELOPS. OTHERWISE...COULDN'T TOTALLY RULE OUT AN ISOLATED
THUNDERSTORM OR TWO ACROSS THE AREA DURING THE FORECAST
CYCLE...BUT COVERAGE IS FAR TOO LOW TO JUSTIFY INCLUSION IN THE
TAFS.
BOXELL
&&
.FIRE WEATHER...
ELEVATED TO LOCALLY SIGNIFICANT FIRE WEATHER CONDITIONS ARE AGAIN
EXPECTED MONDAY AFTERNOON.
RED FLAG CONDITIONS HAVE MATERIALIZED THIS AFTERNOON OVER PORTIONS
OF EXTREME SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI. AS WE
HEAD INTO MONDAY...THERE WILL BE SUBTLE DIFFERENCES TO WINDS AND
RELATIVE HUMIDITIES.
A WEAK SURFACE TROUGH WILL SHIFT SOUTH INTO NORTHERN ARKANSAS
MONDAY MORNING. BEHIND THIS TROUGH...WINDS WILL INCREASE AND
BECOME GUSTY OUT OF THE NORTHWEST. THIS WILL ESPECIALLY BE TRUE
ALONG AND SOUTH OF THE OZARK PLATEAU. MEANWHILE...THIS
NORTHWESTERLY WINDS WILL RESULT IN DOWNSLOPING TO THE SOUTH OF THE
PLATEAU. ALTHOUGH RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW
25 PERCENT OVER MOST AREAS MONDAY AFTERNOON...LOCATIONS ALONG AND
SOUTH OF THE OZARK PLATEAU WILL LIKELY DROP INTO THE MIDDLE AND
UPPER TEENS. WITH SUSTAINED WINDS OF 10 TO 20 MPH AND GUSTS OVER
25 MPH...CRITICAL FIRE WEATHER CONDITIONS WILL BE APPROACHED
ACROSS SOUTHERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS.
RELATIVE HUMIDITIES WILL AGAIN BE VERY LOW TUESDAY AFTERNOON...
HOWEVER WINDS LOOK TO BE LIGHTER.
SCHAUMANN
&&
.CLIMATE...
BELOW ARE SOME RECORD AFTERNOON HIGHS AND OVERNIGHT WARM LOW
TEMPERATURES THROUGH JULY 31ST FOR LOCATIONS ACROSS THE OZARKS.
HIGHS WARM LOWS
SPRINGFIELD 1888 TO 2011
29 106/1986 76/1936
30 108/1986 76/1935
31 104/1980 76/1896
JOPLIN 1901 TO 2011
29 105/1986 79/1954
30 107/1986 83/1986
31 104/1980 82/1942
ROLLA/VICHY 1901 TO 2011
29 102/1999 76/1999
30 107/1980 76/1999
31 106/1980 79/1980
WEST PLAINS 1948 TO 2011
29 101/1999 75/2002
30 105/1986 74/2010
31 102/1980 76/1999
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR MOZ055>058-066>071-
077>083-088>098-101>106.
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR MOZ077-078-088-
089-093-094-101-102.
KS...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR KSZ073-097-101.
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ097-101.
&&Hazardous weather outlook, Jul 29, 4:29 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 429 PM CDT SUN JUL 29 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-302130- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 429 PM CDT SUN JUL 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. SIGNIFICANT FIRE WEATHER RISK. DISCUSSION... THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS INTO THIS EVENING...GENERALLY ALONG AND EAST OF A FORT SCOTT KANSAS TO GAINESVILLE MISSOURI LINE. THE MAIN IMPACTS WITH ANY STORMS THAT DEVELOP WILL BE WIND GUSTS TO 60 MPH AND OCCASIONAL LIGHTNING STRIKES. ELEVATED TO SIGNIFICANT FIRE WEATHER CONDITIONS WILL CONTINUE INTO EARLY THIS EVENING DUE TO VERY LOW HUMIDITY...GUSTY WINDS AND DRY VEGETATION. THE MOST DANGEROUS FIRE WEATHER CONDITIONS WILL OCCUR ALONG AND WEST OF A STOCKTON TO CASSVILLE LINE. FIRES IN THESE CONDITIONS WILL EASILY START AND WILL GROW IN AN EXPLOSIVE MANNER. TEMPERATURES WILL REMAIN IN THE UPPER 90S TO AROUND 107 DEGREES INTO EARLY THIS EVENING. THE HOTTEST CONDITIONS WILL OCCUR ACROSS EXTREME SOUTHEASTERN KANSAS AND FAR SOUTHWESTERN MISSOURI. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DAILY AFTERNOON TEMPERATURES AND HEAT INDEX VALUES WILL RANGE FROM THE UPPER 90S TO AROUND 105 DEGREES THROUGH MUCH OF THIS WEEK. THE HOTTEST TEMPERATURES WILL OCCUR ACROSS SOUTHEASTERN KANSAS INTO FAR SOUTHWESTERN MISSOURI. THE RISK FOR WILDFIRES WILL REMAIN ELEVATED TO LOCALLY SIGNIFICANT ACROSS MUCH OF THE REGION INTO MONDAY AS VERY LOW HUMIDITY VALUES ARE AGAIN EXPECTED...PARTICULARLY OVER SOUTHEASTERN KANSAS AND SOUTHERN MISSOURI. WITH GUSTY WINDS ALSO EXPECTED ACROSS THIS REGION...LOCALLY SIGNIFICANT FIRE WEATHER CONDITIONS MAY AGAIN MATERIALIZE. ISOLATED THUNDERSTORMS WILL BE POSSIBLE FOR MUCH OF THE WEEK...HOWEVER MOST AREAS WILL REMAIN DRY. ALTHOUGH INSTABILITY WILL BE LIMITED...A FEW STORMS MAY PRODUCE LOCALLY GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Jul 29, 4:53 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
453 PM CDT SUN JUL 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 4 N GROVESPRING 37.45N 92.60W
07/29/2012 WRIGHT MO LAW ENFORCEMENT
SEVERAL LARGE TREES REPORTED UPROOTED IN THE VICINITY OF
SMITTLE CAVE ROAD. SEVERAL BUILDINGS WERE DAMAGED AND
PIECES OF BUILDINGS WERE BLOWN INTO THE ROAD.
&&
JCOLUCCISpecial weather statement, Jul 29, 5:29 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 529 PM CDT SUN JUL 29 2012 MOZ082-092-292300- TEXAS MO-WRIGHT MO- 529 PM CDT SUN JUL 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WRIGHT AND WEST CENTRAL TEXAS COUNTIES UNTIL 600 PM CDT... AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF BENDAVIS...OR 8 MILES NORTHEAST OF MOUNTAIN GROVE...MOVING SOUTHEAST AT 25 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BENDAVIS...DAWSON...GRAFF AND HUGGINS. LAT...LON 3737 9238 3731 9210 3710 9220 3724 9248 TIME...MOT...LOC 2229Z 295DEG 23KT 3721 9215 GRIFFIN
Local storm report, Jul 29, 5:32 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
532 PM CDT SUN JUL 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND DMG 4 E HARTVILLE 37.25N 92.44W
07/29/2012 WRIGHT MO AMATEUR RADIO
TREE DOWN ON STATE HWY 38.
&&
DSALocal storm report, Jul 29, 5:50 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
550 PM CDT SUN JUL 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND GST 2 N MOUNTAIN GROVE 37.15N 92.27W
07/29/2012 M43 MPH WRIGHT MO MESONET
AG STATION.
&&
DSASpecial weather statement, Jul 29, 6:23 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 623 PM CDT SUN JUL 29 2012 MOZ069-070-081-300000- CAMDEN MO-LACLEDE MO-PULASKI MO- 623 PM CDT SUN JUL 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LACLEDE... SOUTHEASTERN CAMDEN AND SOUTHERN PULASKI COUNTIES UNTIL 700 PM CDT... AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF STOUTLAND...OR 14 MILES NORTHEAST OF LEBANON...MOVING SOUTHEAST AT 25 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE LAQUEY...STOUTLAND AND WESTERN FORT LEONARD WOOD. INTERSTATE 44 BETWEEN MILE MARKERS 135 AND 148 WILL ALSO BE IMPACTED BY THIS STORM. LAT...LON 3771 9216 3759 9230 3780 9263 3789 9253 TIME...MOT...LOC 2324Z 306DEG 20KT 3777 9243 GRIFFIN
Special weather statement, Jul 29, 7:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
702 PM CDT SUN JUL 29 2012
MOZ070-081-300030-
LACLEDE MO-PULASKI MO-
702 PM CDT SUN JUL 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LACLEDE AND
SOUTHWESTERN PULASKI COUNTIES UNTIL 730 PM CDT...
AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES EAST OF STOUTLAND...OR 14 MILES NORTHEAST
OF LEBANON...MOVING SOUTHEAST AT 20 MPH. WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE LAQUEY...SOUTHWESTERN FORT LEONARD WOOD
AND STOUTLAND.
INTERSTATE 44 BETWEEN MILE MARKERS 138 AND 149 WILL ALSO BE IMPACTED
BY THIS STORM.
LAT...LON 3772 9214 3757 9231 3779 9254 3783 9249
3783 9246 3785 9242
TIME...MOT...LOC 0002Z 319DEG 17KT 3779 9245
GRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:38 PM CDT | Special Weather Statement | SGF | Texas | 37 min |
| Jul 29, 7:43 PM CDT | Special Weather Statement | SGF | St. Clair | 32 min |
| Jul 29, 8:21 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 24 min |
| Jul 29, 8:25 PM CDT | Special Weather Statement | SGF | Pulaski | 35 min |
| Jul 30, 5:33 PM CDT | Special Weather Statement | SGF | Oregon | 27 min |
Nearby
Special Weather Statements in Missouri, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.